MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. ADJUSTABLE TRANSVERSE CONNECTOR ASSEMBLIES 36-41 WIDE X 5.5 MM ROD; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. ADJUSTABLE TRANSVERSE CONNECTOR ASSEMBLIES 36-41 WIDE X 5.5 MM ROD; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 07.02030.002
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference reports 3012447612-2022-00147 through 3012447612-2022-00149.
 
Event or Problem Description
It was reported that three vitality connectors stripped intra-operatively; the screw driver kept turning with all three.They were each removed and replaced with a fourth connector to complete the procedure without patient impacts.This is report three of three for this event.
 
Additional Manufacturer Narrative
Corrections in d4: udi number and h3.Additional information in h4 and h6: component, investigation type, findings, and conclusions.Device evaluation: visual inspection revealed no signs of damage.A functional inspection was performed with a set screw starter (07.02119.001 lot 102938) and found that the two connectors with lot number p141383 have one screw that continuously turns while the other end does tighten as expected.Neither screw on the connector with lot number w724491 tighten.Potential cause: root cause was unable to be determined.This event could possibly be attributed to the screws being turned through getting stuck or cross-threaded.Dhr review: per dhr review, the part was likely conforming when it left zimvie control.Device use: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
ADJUSTABLE TRANSVERSE CONNECTOR ASSEMBLIES 36-41 WIDE X 5.5 MM ROD
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key14464570
Report Number3012447612-2022-00149
Device Sequence Number20059614
Product Code NKB
UDI-Device Identifier00889024007451
UDI-Public(01)00889024007451(10)W724491(11)200310
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02030.002
Device Lot NumberW724491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale